Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS Gray, ME

January 2, 2012

NWS Gray, ME issued this small craft advisory at Jan 2, 2012, 7:04 PM EST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 7:04 PM EST (00:04 UTC)
Expired
Jan 4, 2012, 5:00 AM EST
In force
34 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WHUS71 KGYX 030004
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
704 PM EST MON JAN 2 2012

ANZ150>152-154-031200-
/O.EXP.KGYX.GL.W.0001.000000T0000Z-120103T0000Z/
/O.NEW.KGYX.SC.Y.0002.120103T0004Z-120103T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
704 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 


* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ153-031200-
/O.EXP.KGYX.SC.Y.0001.000000T0000Z-120103T0000Z/
/O.NEW.KGYX.SC.Y.0002.120103T0004Z-120103T1200Z/
CASCO BAY-
704 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
661 
WHUS71 KGYX 030801
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
301 AM EST TUE JAN 3 2012

ANZ150>154-040000-
/O.EXT.KGYX.SC.Y.0002.000000T0000Z-120104T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
301 AM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
364 
WHUS71 KGYX 031441
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
941 AM EST TUE JAN 3 2012

ANZ150>154-040545-
/O.EXT.KGYX.SC.Y.0002.000000T0000Z-120104T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
941 AM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT WITH SEAS 1 TO 3 FT OVER THE BAYS KT AND NORTHWEST WINDS 15 TO 25
  KT WITH GUSTS UP TO 30 KT WITH SEAS 2 TO 5 FT OVER THE OPEN
  WATERS THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
986 
WHUS71 KGYX 032000
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
300 PM EST TUE JAN 3 2012

ANZ150>154-041000-
/O.CON.KGYX.SC.Y.0002.000000T0000Z-120104T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT WITH SEAS 1 TO 3 FT OVER THE BAYS AND NORTHWEST WINDS 15 TO
  25 KT WITH GUSTS UP TO 30 KT WITH SEAS 2 TO 4 FEET OVER THE OPEN
  WATERS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
443 
WHUS71 KGYX 040709
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
209 AM EST WED JAN 4 2012

ANZ150>154-041000-
/O.CON.KGYX.SC.Y.0002.000000T0000Z-120104T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
209 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
433 
WHUS71 KGYX 041004
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
504 AM EST WED JAN 4 2012


ANZ150>154-041115-
/O.EXP.KGYX.SC.Y.0002.000000T0000Z-120104T1000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
504 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THERE WILL STILL BE A FEW GUSTS TO 25 KT THIS MORNING OUT OF THE
NORTHWEST. HOWEVER...THE TREND WILL BE FOR WINDS TO SLOWLY SUBSIDE
TO 10 TO 20 KT TODAY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 3:36 PM EST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 2, 3:36 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
336 PM EST MON JAN 2 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH NEW ENGLAND TONIGHT USHERING MUCH
COLDER AIR INTO THE REGION ON GUSTY NORTHWEST WINDS. THE COLD
BLUSTERY WEATHER WILL LAST THROUGH WEDNESDAY. HIGH PRESSURE WILL
CREST OVER THE REGION WEDNESDAY ALLOWING TEMPERATURES TO BEGIN
TO MODERATE. PRECIPITATION WILL RETURN TO THE FORECAST THURSDAY
AND FRIDAY AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN IMPRESSIVE NEGATIVELY TILTED UPPER LEVEL TROUGH IS NOW
DOMINATING MUCH OF THE EASTERN CONUS. SHORT WAVE ENERGY ROTATING
AROUND THE EASTERN PERIPHERY OF THE TROUGH ALONG WITH LAKE EFFECT
PROCESSES HAVE BEEN PRODUCING RAIN AND SNOW SHOWERS FROM NEW YORK
EASTWARD INTO MAINE TODAY. THIS TREND WILL CONTINUE TONIGHT AND
THE WHITE MOUNTAINS WILL SEE ANOTHER 1-3 INCHES OVERNIGHT. THE
HRRR MODEL DIMINISHES...BUT DOES NOT END...THE SHOWER ACTIVITY
TOWARDS MORNING AND HAVE FOLLOWED THIS TREND. COLD FRONT PUSHES
OFFSHORE OVERNIGHT WITH GUSTY WESTERLY WINDS VEERING TOWARDS
DAYBREAK. LOWS WILL RANGE FROM THE SINGLE DIGITS ACROSS THE NORTH
TO THE 20S IN THE SOUTH.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
GUSTY NW WINDS WILL DEVELOP BEHIND THE FRONT WITH A COLD ARCTIC
AIRMASS SLOWLY SEEPING INTO THE NORTHEAST THROUGHOUT THE DAY.
TEMPERATURES MAY RISE A FEW DEGREES AT FIRST BUT WILL DROP
QUICKLY FROM MID MORNING ON. HIGHS TOMORROW WILL BE AROUND +10
DEGREES ACROSS THE NORTH TO THE LOWER 20S IN THE SOUTH. UPSLOPE
SHOWERS WILL CONTINUE BUT WILL BE WANING WITH PERHAPS ANOTHER INCH
FALLING ACROSS THE HIGHER TERRAIN. TOMORROW NIGHT ZERO DEGREES
WILL BE COMMON ALONG THE COAST WITH -10F AND LOWER ACROSS THE
FOOTHILLS AND MOUNTAINS. WINDS WILL BE RELAXING BY THIS POINT BUT
A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LARGE UPPER TROUGH EXITS TO THE EAST AND IS QUICKLY REPLACED BY
ANOTHER TROUGH. WEAK SURFACE HIGH PRESSURE MOVES ACROSS THE AREA
ON WEDNESDAY WITH COLD BUT MODERATING TEMPERATURES. ANOTHER COLD
FRONT PUSHES COLD AIR BACK INTO THE AREA THURSDAY. BY THIS TIME...
FLOW ALOFT BECOMES MORE ZONAL WITH WEAK IMPULSES PASSING THROUGH
THE FLOW. WARM FRONT CROSSES THE AREA FRIDAY INTO FRIDAY NIGHT...
WITH SOME LIGHT SNOW POSSIBLE IN THE WARM ADVECTION PATTERN.
WARMER AIR RETURNS ON SATURDAY... WITH HIGHS IN SOUTHERN AREAS
REACHING THE 40S AND MOST EVERYONE RISING ABOVE FREEZING FOR THE
FIRST TIME THIS WEEK. ANOTHER COLD FRONT PUSHES INTO THE AREA ON
SUNDAY BRINGING COLDER AIR BACK IN.

OVERALL DRY AND COLD... WITH A POTENTIAL WARM UP LATE IN THE WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM...GUSTY WESTERLY WINDS WILL DIMINISH SOME TONIGHT
BEFORE VEERING TOMORROW MORNING BEHIND A COLD FRONT. EXPECT GUSTY
NW WINDS THROUGHOUT THE DAY. MOST SITES WILL REMAIN VFR BUT KHIE
AND KLEB MAY SEE BRIEF MVFR IN SNOW SHOWERS.

LONG TERM...VFR CONDITIONS THROUGH MUCH OF THE WEEK. MAY SEE BRIEF
MVFR CONDITIONS ON THURSDAY AS ANOTHER FRONT PUSHES THROUGH. AND
FRIDAY MAY HAVE MVFR OR IFR CONDITIONS AS A WARM FRONT MOVES
NORTHWARD AND SPREADS CLOUDS AND LIGHT SNOW INTO THE REGION.

&&

.MARINE...
SHORT TERM...GALE WARNING CONTINUES THROUGH 7 PM TONIGHT. AT THAT
POINT WINDS MAY BE RELAXING SOMEWHAT AND A SMALL CRAFT WILL LIKELY
BE ISSUED. A COLD FRONT WILL MOVE THROUGH TOWARDS DAYBREAK AND
THIS COULD CONTRIBUTE SOME GUSTS CLOSER TO GALE FORCE. WAVES WILL
DECREASE FROM 5 TO 8 FT TO 3 TO 5 FT TOWARDS MORNING.

LONG TERM...GENERALLY QUIET CONDITIONS EXPECTED OVER THE WATERS.
LOW PRESSURE DEVELOPS OFFSHORE ON TUESDAY BUT TRACKS WELL TO THE
SOUTHEAST OF THE GULF OF MAINE. GENERALLY LIGHT WINDS EXPECTED BUT
WINDS MAY REACH 25 KT AS A COLD FRONT MOVES THROUGH ON THURSDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ153.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ150>152-154.

&&

HANES/KIMBLE
Hazardous weather outlook, Jan 2, 3:06 PM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
306 PM EST MON JAN 2 2012

MEZ007>009-NHZ001>003-032015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
306 PM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

VERY COLD TEMPERATURES WILL BE IN PLACE TUESDAY NIGHT AND NORTHWEST
WINDS WILL CONTINUE AT AROUND 10 TO 15 MPH. WIND CHILL VALUES WILL
FALL FROM 20 TO 25 BELOW ZERO OVERNIGHT TUESDAY NIGHT INTO
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-032015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 PM EST MON JAN 2 2012

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-032015-
CASCO BAY-
306 PM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>028-NHZ004>010-013-014-032015-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
306 PM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 9:20 PM ESTSpecial Weather StatementGYXFranklin, Oxford85 min
Jan 3, 3:00 PM ESTWind Chill AdvisoryGYXFranklin, Oxford, Somerset18 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.